Thunderstorm Wind, Pueblo
- When
- June 14, 4:57 PM MST
- Where
- Pueblo County, Pueblo West
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.333, -104.750
1 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 14, 12:55 PM MST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 155 PM MDT MON JUN 14 2004 .SHORT TERM... (TONIGHT AND TUESDAY) CONCERNS TONIGHT WILL BE THREAT OF DRY THUNDERSTORMS THIS EVENING AND FOR TUESDAY THE TIMING OF THE COLD FRONT... CURRENTLY WEATHER IS MILD ACROSS THE CWFA WITH SOME GUSTY WINDS IN THE EXTREME SOUTHEAST AND A FEW CU POPPING UP OVER THE PIKES PEAK REGION AND SOUTHERN SANGRES. LAPSE RATES ARE 7 TO 8 BUT MOISTURE STILL LACKING. DEWPOINTS HAVE COME UP A FEW DEGREES WITH SHALLOW FLOW FROM THE SOUTHEAST. WATER VAPOR IMAGERY OVERLAYED WITH RUC NOT VERY SUPPORTIVE OF ORGANIZED CONVECTIVE DEVELOPMENT. AIR MASS OVER IS FAIRLY DRY ALTHOUGH THERE IS SOME MOISTURE TRYING TO WORK INTO SOUTHERN BORDER FROM NEW MEXICO. WILL STICK WITH LOW POPS OVER EASTERN MOUNTAINS AND PLAINS FOR EARLY EVENING. MILD OVERNIGHT AND WARM ON TUESDAY AS COLD FRONT APPROACHES FROM THE NORTH. FRONT PROGGED TO SLOW OR STALL ALONG THE PALMER DIVIDE TUESDAY LEAVING US IN THE WARM AND DRY SECTOR FOR MOST OF THE DAY. STAYED WITH CURRENT TEMPS AS THEY ARE IN THE MIDDLE OF CURRENT GUIDANCE NUMBERS THAT HAVE AT LEAST A 10 DEGREE SPREAD ON MAX TEMPS. WILL LIKELY BE SOME LATE DAY CLOUDS THAT COULD HOLD TEMPS BACK A BIT SO A MIDDLE ROAD LOOKS BEST. AS FOR POPS ON TUESDAY PLENTY OF WARM, DRY AIR AHEAD OF THE COLD FRONT SO TIMING WILL BE CRITICAL. 700 MB TEMPS PROGGED TO BE PLUS 16 TO 18 COULD BE A TOUGH CAP TO BREAK WITHOUT THE BOUNDARY. BASED FORECAST ON IDEA THAT THE BOUNDARY WILL WAIT UNTIL AFTER 00Z TO MOVE INTO CWFA AND KEPT THE LOW POPS FOR THE AFTERNOON. .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) MAIN FCST CHALLENGES WILL BE FRONTAL PASSAGE TUES EVENING...THEN TEMPS AND PRECIP CHANCES THROUGH THE WEEK. TUESDAY NIGHT: BOTH META AND GFS/AVN MODELS INDICATE THAT A COLD FRONT WILL DROP DOWN THE E PLAINS TUES...BUT THE QUESTION IS WHEN. GFS DROPS THE COLD FRONT DOWN AROUND 06Z TIME FRAME...AND ONCE IT COMES THROUGH IT IS HERE TO STAY THROUGH THE DAY WED. META BRINGS THE FRONT DOWN A BIT QUICKER...21Z TUES TIME FRAME...BUT IT IS MORE OF A GLANCING BLOW. FEEL THAT THE FASTER MOVEMENT OF THE FRONT IS MORE REALISTIC...BUT ALSO FEEL THAT ONCE THE FRONT PASSES THE COOLER AND MORE MOIST SFC ENVIRONMENT WILL PERSIST INTO THURS. MAIN ADJUSTMENTS AT THIS TIME REST ON INCREASING POPS FOR MOST OF THE E PLAINS TO SCATTERED POTENTIAL...AND COOLED MIN T GRIDS SLIGHTLY. WEDNESDAY: WITH SFC COLD AIR IN PLACE FOR THE E PLAINS...AS WELL AS CLOUD COVER...COOLED MAX TEMP GRIDS ACROSS THE E PLAINS. THIS LOOKS TO BE A DAY WHEN THE SAN LUIS VALLEY AS A WHOLE WILL BE WARMER THAN KPUB. SCATTERED POPS FOR THE E PLAINS LOOKS GOOD...AS WELL AS FOR THE HIGHER ELEVATIONS OF THE SW AND CENT MTS SINCE SW FLOW ALOFT SHOULD BRING IN SOME MORE CLOUD COVER AND POP CHANCES FOR THE SW QUAD OF THE STATE. THURSDAY: AS PREVIOUS DISCUSSION NOTED...THURSDAY LOOKS TO BE ANOTHER GOOD DAY FOR PRECIP. A LITTLE MORE HEATING COMBINED WITH MODIFIED SFC ENVIRONMENT SHOULD GET CONVECTION GOING DURING THE AFTN FOR THE HIGHER TERRAIN AND E PLAINS...WITH ACTIVITY TRACKING E THROUGH THE NIGHT. ONGOING FORECAST LOOKED GOOD...WITH ONLY SIG ADJUSTMENT BEING TO COOL MAX TEMPS TO BETTER MATCH NUMERICAL GUIDANCE AND SURROUNDING OFFICES. FRIDAY THROUGH MONDAY: GFS CONTINUES WITH A MUCH MORE PROGRESSIVE PATTERN THROUGH THE EXTENDED...WITH A PREDOMINANT NW FLOW SET UP ACROSS THE ROCKIES. UKMET AND EC MODELS KEEP A GENERAL TROUGH PATTERN OVER THE W US...BUT SEEMED A LITTLE SUSPECT. THEREFORE... DECIDED TO GO WITH THE GFS SOLUTION AT THIS TIME WHICH SUGGESTS A REINFORCING COLD SURGE FOR THE STATE ON FRI. THIS WILL DROP TEMPS CONSIDERABLY...WITH COOLER TEMPS REACHING THROUGH THE WEEKEND AND INTO MON. FOR NOW ISOLATED POPS ALL AREAS LOOKS REASONABLE...AND THANKS TO COORDINATION FROM SURROUNDING OFFICES COOLED MAX TEMP GRIDS FRI THROUGH SUNDAY AROUND 10 DEGREES IN SOME INSTANCES... MAINLY ACROSS THE E PLAINS. THANKS TO BOU AND DDC FOR COLLABORATION. MOORE// && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT MON JUN 14 2004 COZ058>089-093>099-151300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS BUT LITTLE RAIN WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING OVER MOST OF SOUTHEAST AND SOUTH CENTRAL COLORADO. THE GREATEST CHANCE OF THESE GUSTY THUNDERSTORMS WHICH MAY PRODUCE LOTS OF WIND AND LITTLE RAIN WILL BE ALONG THE I-25 CORRIDOR. WIND SPEEDS LATER THIS AFTERNOON AND EARLY EVENING WITH THESE THUNDERSTORMS WILL RANGE BETWEEN 40 AND 50 MPH. AN ADDITIONAL THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. SINCE LITTLE RAIN IS EXPECTED...THERE WILL BE THE POSSIBILITY OF THESE DANGEROUS LIGHTNING FLASHES CAUSING BOTH WILD FIRES IN THE MOUNTAINS AND GRASS FIRES ON THE PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED AFTERNOON AND NIGHT TIME THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT...MAINLY ASSOCIATED WITH A STRONG COLD FRONT WHICH WILL MOVE THROUGH SOUTHEAST COLORADO TUESDAY EVENING. THE PRIMARY THREAT FROM THUNDERSTORMS WILL BE GUSTY WINDS TO 45 MPH AND CLOUD TO GROUND LIGHTNING. HOWEVER ONE OR TWO THUNDERSTORMS NEAR THE COLORADO KANSAS BORDER COULD BECOME STRONG IF SUFFICIENT LOW LEVEL MOISTURE POOLS OVER THE AREA. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR WEDNESDAY AND THURSDAY AS WELL...WITH THE HIGHEST PROBABILITIES ALONG THE EASTERN MOUNTAINS AND ADJACENT PLAINS. A FEW STORMS ON THURSDAY COULD BECOME STRONG IF TEMPERATURES CAN WARM SUFFICIENTLY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM FRIDAY THROUGH THE WEEKEND...WITH THE BEST CHANCES FOR THUNDERSTORMS CONTINUING ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Pueblo radar (KPUX), 51 km away, was scanning. The volume nearest the first event began at 23:58 UTC.
1 thunderstorm wind, 1 tornado. Local standard time, as filed.
A brief tornado occurred over open country with no known damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyThe tornado archive for Colorado, 2004Warnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409028, 5409103.